Institutional members access full text with Ovid®

The Case of a Depressed Man Who Exhibited Hyperprolactinemia and Galactopoiesis After Electroconvulsive Therapy

Tokutsu, Yuki MD; Umene-Nakano, Wakako MD, PhD; Yoshimura, Reiji MD, PhD; Katsuki, Asuka MD; Atake, Kiyokazu MD; Nakamura, Jun MD, PhD

doi: 10.1097/YCT.0b013e31820b846f
Brief Clinical Report Letters

Abstract: The increase in plasma prolactin during electroconvulsive therapy, as a reflection of cerebral stimulation, has been much studied. We report, for the first time, the case of a man with depression experiencing hyperprolactinemia and galactopoiesis induced by ECT with the results of the plasma levels of homovanillic acid and 3-methoxy-4-hydroxyphenylglycol.

From the Department of Psychiatry, School of Medicine, University of Occupational and Environmental Health, Fukuoka, Japan.

Received for publication November 14, 2010; accepted December 14, 2010.

Reprints: Wakako Umene-Nakano, MD, PhD, Department of Psychiatry, School of Medicine, University of Occupational and Environmental Health, 1-1 Iseigaoka, Yahatanishi-ku, Kitakyushu, Fukuoka 8078555, Japan (e-mail: wakako-u@med.uoeh-u.ac.jp).

The authors declare no conflict of interest.

© 2012 by Lippincott Williams & Wilkins